Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front produced strong gusty west winds as it moved through Delaware between 7 a.m. EST and 9 a.m. EST on the 6th. A secondary surge of strong winds occurred along coastal areas of Sussex County during the night of the 6th. The cold frontal passage initiated the onslaught of a brutally cold arctic air mass that peaked the next day. Peak wind gusts were around 45 mph and knocked over weak tree limbs and wires. Peak wind gusts included 49 mph in Lewes (Sussex County), 46 mph in Dover (Kent County) and 45 mph at the New Castle County Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 6, 6:59 AM EST, 1 minute earlier.
Area forecast discussion, Jan 6, 6:59 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
659 AM EST MON JAN 6 2014
.SYNOPSIS...
A STRONG COLD FRONT EXTENDED SOUTHWARD FROM THE EASTERN GREAT
LAKES, ACROSS WESTERN PENNSYLVANIA TO THE WESTERN PART OF THE
CAROLINAS VERY EARLY THIS MORNING. THE BOUNDARY WILL PUSH TO THE
EAST AND IT WILL PASS THROUGH OUR REGION DURING THE MID MORNING
HOURS. ARCTIC HIGH PRESSURE WILL FOLLOW FOR TUESDAY INTO
WEDNESDAY. THE CENTER OF THE HIGH IS FORECAST TO PASS OFF THE
MIDDLE ATLANTIC COAST LATE ON WEDNESDAY. A WEAKENING FRONTAL
BOUNDARY FROM THE NORTHWEST IS EXPECTED TO REACH OUR REGION EARLY
ON THURSDAY FOLLOWED BY ANOTHER AREA OF HIGH PRESSURE. AN UPPER
LEVEL DISTURBANCE APPROACHING FROM THE WEST IS ANTICIPATED TO PASS
OVERHEAD IN THE LATE THURSDAY NIGHT INTO EARLY FRIDAY TIME FRAME.
A FRONTAL BOUNDARY FROM THE NORTHWEST IS FORECAST TO ARRIVE OVER
THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRENGTHENING LOW PRESSURE WILL BE TRACKING FROM THE EASTERN
GREAT LAKES NORTHEASTWARD INTO SOUTHEAST CANADA THROUGH THE COURSE
OF THE DAY. ITS ASSOCIATED STRONG COLD FRONT WILL BE QUICKLY
TRACKING EASTWARD THIS MORNING, AND IT SHOULD CROSS OUR FORECAST
AREA DURING MID-MORNING. IN THE MEANTIME, SOUTHERLY WINDS AND MILD
AIR WILL BE PRESENT ACROSS OUR REGION EARLY THIS MORNING. SOME
AREAS OF PATCHY DENSE FOG REMAIN, ESPECIALLY INTO THE POCONOS, AS
THIS WARM AIR MOVES OVER AREAS OF SNOW PACK. AS THE WINDS STEADILY
PICK UP THIS MORNING AND PROMOTE BETTER MIXING, ANY REMAINING
AREAS OF FOG WILL QUICKLY DISSIPATE.
OUR MAXIMUM TEMPERATURES FOR THE DAY WILL BE EARLY THIS MORNING,
IN THE MILD SOUTHERLY FLOW AHEAD OF THE STRONG COLD FRONT. EARLY
MORNING TEMPERATURES ARE INTO THE 50S ACROSS MUCH OF THE CWA, WITH
SOME LOWER 60S INTO OUR SOUTHERN DELMARVA. SOME AREAS OF LIGHT
RAIN WILL PERSIST THROUGH THIS MORNING, BEFORE TAPERING OFF BY LATE
MORNING TO EARLY AFTERNOON ACROSS THE CWA FROM WEST TO EAST. RAIN
SHOWERS ASSOCIATED WITH THE FRONT WILL MOSTLY END BEFORE IT
BECOMES COLD ENOUGH TO CHANGE TO SNOW. WINDS ARE FORECAST TO SHIFT
TO THE WEST-NORTHWEST FOLLOWING THE COLD FRONT PASSAGE FROM MID TO
LATE MORNING, AND BECOME GUSTY THROUGH THE AFTERNOON, WITH GUSTS
BETWEEN 25 TO 30 MPH. STRONG COLD AIR ADVECTION WILL ENSUE, WITH
TEMPERATURES STEADILY FALLING FROM MID/LATE MORNING AND THROUGH
THE AFTERNOON. MOST OF THE REGION WILL BE BACK DOWN IN THE 30S
BEFORE SUNSET.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
ARCTIC HIGH PRESSURE BUILDS IN AT THE SURFACE BEHIND THE
DEPARTING COLD FRONT AND A DEEP MID LEVEL TROUGH WILL DIG DOWN AND
MOVE ACROSS THE AREA. TEMPERATURES WILL PLUMMET AND WE MAY NEAR OR
EXCEED RECORD VALUES TONIGHT. VERY GUSTY NORTHWEST WINDS WILL
OCCUR BEHIND THE FRONT AND WE WILL SEE VERY COLD WIND CHILL VALUES
ACROSS THE REGION. WIND CHILL VALUES WILL GENERALLY BE AROUND -10
TO -15 ACROSS OUR FORECAST AREA, WITH VALUES INTO THE -20S ACROSS
THE SOUTHERN POCONOS FOR TONIGHT INTO TUESDAY MORNING. WE HAVE
ISSUED A WIND CHILL WARNING FOR CARBON AND MONROE COUNTIES, PA AS
WE EXPECT THESE AREAS TO REACH WARNING CRITERIA. FOR THE REMAINDER
OF THE FORECAST AREA, WE HAVE ISSUED A WIND CHILL ADVISORY. WINDS
ARE EXPECTED TO GUST BETWEEN 25 TO 35 MPH, ESPECIALLY GOING INTO
EARLY TUESDAY MORNING. ACTUAL AIR TEMPERATURES ARE EXPECTED TO
BOTTOM OUT IN THE SINGLE DIGITS FOR MUCH OF THE CWA, WITH TEMPS
DROPPING BACK TO AROUND 5 BELOW ZERO IN THE SOUTHERN POCONOS.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
ARCTIC AIR WILL SETTLE IN OUR REGION FOR TUESDAY AND THE SKY
SHOULD BE MAINLY CLEAR. TEMPERATURES AT THE 850 HPA LEVEL ARE
ANTICIPATED TO BE FROM -21C TO -26C. MAXIMUM SURFACE TEMPERATURES
ARE FORECAST TO RANGE FROM AROUND ZERO IN THE POCONOS TO THE UPPER
TEENS ALONG THE COAST. THE WEST NORTHWEST WIND WILL BE AROUND 15
TO 25 MPH WITH GUSTS NEAR 35 OR 40 MPH. WIND CHILL VALUES WILL
BECOME QUITE DANGEROUS, DROPPING TO MINUS 20 TO MINUS 30 IN THE
POCONOS AND TO MINUS 10 TO MINUS 20 IN TH REST OF OUR FORECAST
AREA. A WIND CHILL WARNING WILL BE IN EFFECT FOR THE POCONOS WITH
A WIND CHILL ADVISORY ELSEWHERE. THE WIND CHILL ADVISORY WILL
COVER ONLY THE MORNING HOURS FROM PHILADELPHIA SOUTHWARD AS WIND
CHILL VALUES SHOULD RISE A BIT ABOVE THE MINUS 10 CRITERION THERE
DURING TUESDAY AFTERNOON.
WIND SPEEDS ARE FORECAST TO DECREASE GRADUALLY ON TUESDAY NIGHT
ALLOWING TEMPERATURES TO DROP BACK INTO THE SINGLE DIGITS AT MOST
LOCATIONS WITH READINGS AGAIN FALLING BELOW ZERO IN THE NORTH.
NEVERTHELESS, WE WILL NEED TO KEEP THE WIND CHILL WARNING IN THE
POCONOS AND THE WIND CHILL ADVISORY FOR OTHER AREA TO THE NORTH OF
PHILADELPHIA FOR TUESDAY NIGHT.
THE AIR MASS SHOULD CONTINUE TO MODIFY ON WEDNESDAY AS THE CORE
OF THE COLD AIR LIFTS FARTHER NORTHWARD. WEDNESDAY WILL LIKELY BE
ANOTHER COLD DRY DAY WITH PERHAPS SOME HIGH CLOUDS BUILDING
OVERHEAD. AFTERNOON READINGS ARE ANTICIPATED TO BE ABOUT 15
DEGREES WARMER THAN THOSE ON TUESDAY.
SOME WARM ADVECTION MID LEVEL CLOUDS AND STRATOCUMULUS MAY AFFECT
OUR REGION FROM WEDNESDAY NIGHT INTO THURSDAY AS A WEAK AND
DISSIPATING FRONTAL BOUNDARY DROPS INTO OUR REGION.
THE 0000 UTC GFS AND THE 0000 UTC ECMWF CONTINUE TO FORECAST A
MID LEVEL SHORT WAVE TROUGH PASSING OVERHEAD EITHER LATE ON
THURSDAY NIGHT OR EARLY ON FRIDAY MORNING. THE FEATURE IS EXPECTED
TO BRING SOME PRECIPITATION. WE MAY SEE SNOW ACROSS OUR NORTHERN
COUNTIES AND A MIX OF SNOW AND RAIN IN THE SOUTH ON THURSDAY NIGHT
INTO EARLY FRIDAY.
MID LEVEL RIDGING IS EXPECTED OVER THE WESTERN NORTH ATLANTIC FOR
FRIDAY INTO SATURDAY WITH THE MODELS STILL DIFFERING ON THE TIMING
OF THE NEXT SHORT WAVE AND ASSOCIATED FRONTAL BOUNDARY FROM THE
WEST.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
OVERALL, IFR OR LIFR CONDITIONS ARE PRESENT FOR THE MOST PART ACROSS
THE REGION WITH POOR CIGS/VSBYS IN AREAS OF -RA AND/OR FOG. DENSE
FOG HAD DEVELOPED ACROSS MOST OF THE REGION DURING THE OVERNIGHT
AS WARM AIR MOVED OVER THE COLD GROUND. SOME IMPROVEMENT IN
VSBYS/CIGS IS BEGINNING TO OCCUR LEADING UP TO DAYBREAK AS MORE
MIXING ENSUES WITH SOUTHERLY WINDS INCREASING IN ADVANCE OF A
STRONG COLD FRONT.
REST OF TODAY INTO TONIGHT....A STRONG COLD FRONT WILL CROSS THE
AREA AROUND MID-MORNING. WINDS ARE EXPECTED TO SHIFT AND BECOME
WEST-NORTHWEST AND GUSTY, WITH GUSTS IN THE 20 TO 30 KNOT RANGE.
SOME GUSTS UPWARDS OF 30 KNOTS ARE POSSIBLE, ESPECIALLY LATER IN
THE DAY AND INTO THIS EVENING/TONIGHT. FOLLOWING THE MID-MORNING
COLD FRONT PASSAGE, ANY REMAINING MVFR/IFR ACROSS THE REGION IS
EXPECTED TO IMPROVE TO VFR FOR THE AFTERNOON AND REMAIN VFR
THROUGH TONIGHT.
OUTLOOK...
TUESDAY...MAINLY VFR WITH A GUSTY WEST TO NORTHWEST WIND.
SUSTAINED WIND SPEEDS SHOULD BE NEAR 20 KNOTS WITH GUSTS INTO THE
30S.
TUESDAY NIGHT THROUGH THURSDAY...MAINLY VFR.
THURSDAY NIGHT AND FRIDAY...A CHANCE OF SNOW AND RAIN MAINLY FROM
LATE THURSDAY NIGHT INTO FRIDAY MORNING. MVFR AND IFR CONDITIONS
ARE POSSIBLE.
&&
.MARINE...
THROUGH THIS MORNING AHEAD OF AN APPROACHING STRONG COLD FRONT,
SOUTHERLY WINDS AND SEAS ARE EXPECTED TO STEADILY INCREASE,
REACHING SCA LEVELS. FOLLOWING THE PASSAGE OF THIS COLD FRONT BY
EARLY AFTERNOON ACROSS OUR WATERS, WINDS ARE EXPECTED TO SHIFT TO
THE WEST-NORTHWEST WITH GUSTS REACHING AROUND 40 KNOTS THIS
AFTERNOON/EVENING AND THROUGH MOST OF TUESDAY IN STRONG COLD AIR
ADVECTION. SEAS ARE EXPECTED TO REACH INTO THE 5 TO 8 FOOT RANGE
FOR OUR ATLANTIC COASTAL WATERS, WITH 3 TO 5 FOOT SEAS INTO
DELAWARE BAY. WE WILL CONTINUE WITH OUR CURRENT GALE WARNING
HEADLINE. IN ADDITION TO GALE CONDITIONS, FREEZING SPRAY WILL BE
AN ISSUE IN THE STRONG GUSTY WINDS FROM TONIGHT THROUGH TUESDAY.
WE HAVE INCLUDED A FREEZING SPRAY ADVISORY AS PART OF OUR MWW
HEADLINE PRODUCT ALONG WITH THE GALE WARNING. MODERATE FREEZING
SPRAY IS LIKELY FROM LATE TONIGHT INTO TUESDAY NIGHT ALONG OUR
ATLANTIC COASTAL WATERS AND INTO DELAWARE BAY.
OUTLOOK...
TUESDAY...A GALE WARNING IS IN EFFECT DUE TO THE ANTICIPATED
STRONG COLD ADVECTION AND BRISK WEST TO NORTHWEST FLOW. MODERATE
FREEZING SPRAY IS LIKELY. A FREEZING SPRAY ADVISORY WILL BE IN
EFFECT.
TUESDAY NIGHT AND WEDNESDAY MORNING...A SMALL CRAFT ADVISORY WILL
LIKELY BE NEEDED AS THE STRONG WEST NORTHWEST FLOW WEAKENS SLOWLY.
THE THREAT OF MODERATE FREEZING SPRAY WILL CONTINUE. A FREEZING
SPRAY ADVISORY WILL BE IN EFFECT UNTIL 600 AM WEDNESDAY.
WEDNESDAY AFTERNOON THROUGH FRIDAY...NO MARINE HEADLINES ARE
ANTICIPATED.
&&
.TIDES/COASTAL FLOODING...
THE STRONG OFFSHORE FLOW MAY RESULT IN LOW WATER LEVEL ISSUES.
THE GUIDANCE IS BRINGING OUR OCEANFRONT NEAR BUT NOT QUITE TO BLOW
OUT TIDE LEVELS AROUND TUESDAY EVENING'S LOW TIDE. IT APPEARS AS
THOUGH THE MAIN THREAT OF BLOW OUT TIDES IS ON THE LOWER DELAWARE
RIVER AND PERHAPS THE UPPER PART OF DELAWARE BAY. THE DAYTIME LOW
TIDE ON TUESDAY MAY BE AFFECTED AS WELL AS THE TUESDAY NIGHT LOW
TIDE AND PERHAPS EVEN THE WEDNESDAY LOW TIDE. WE WILL TAKE A LOOK
AT THE NEXT GUIDANCE PACKAGE.
&&
.CLIMATE...
RECORD LOWS FOR TODAY, TUESDAY AND WEDNESDAY (JANUARY 6, 7 AND 8)
ARE BELOW.
1/6 1/7 1/8
KACY... 4 1981 4 1884 2 1981
KPHL... 4 1896 7 1988 2 1970
KILG... 7 1942 10 1988,1942 0 1970
KABE... -4 1968 - 4 1942 -3 1942
KTTN... 5 1904 6 1912 -12 1866
KGED... 6 1969 9 1988 10 1970
KRDG... -6 1904 6 1988 2 1942
KMPO...-22 1904 -5 1988 -13 1942
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY FROM 1 AM TUESDAY TO 6 AM EST WEDNESDAY
FOR PAZ060>062-101>106.
WIND CHILL ADVISORY FROM 1 AM TO NOON EST TUESDAY FOR PAZ070-
071.
WIND CHILL WARNING FROM 1 AM TUESDAY TO 6 AM EST WEDNESDAY FOR
PAZ054-055.
NJ...WIND CHILL ADVISORY FROM 1 AM TUESDAY TO 6 AM EST WEDNESDAY
FOR NJZ001-007>010-012>015.
WIND CHILL ADVISORY FROM 1 AM TO NOON EST TUESDAY FOR
NJZ016>027.
DE...WIND CHILL ADVISORY FROM 1 AM TO NOON EST TUESDAY FOR
DEZ001>004.
MD...WIND CHILL ADVISORY FROM 1 AM TO NOON EST TUESDAY FOR MDZ008-
012-015-019-020.
MARINE...FREEZING SPRAY ADVISORY FROM 1 AM TUESDAY TO 6 AM EST
WEDNESDAY FOR ANZ430-431-450>455.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EST TUESDAY FOR
ANZ430-431-450>455.
&&
SYNOPSIS...IOVINO
NEAR TERM...KLINE
SHORT TERM...KLINE/MEOLA
LONG TERM...IOVINO
AVIATION...IOVINO/KLINE
MARINE...IOVINO/KLINE
TIDES/COASTAL FLOODING...IOVINO
CLIMATE...DRAG/GAINESHazardous weather outlook, Jan 6, 6:28 AM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
628 AM EST MON JAN 6 2014
NJZ001-007>010-012>015-PAZ060>062-101>106-071130-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
628 AM EST MON JAN 6 2014
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 6 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-071130-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
628 AM EST MON JAN 6 2014
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO NOON EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ054-055-071130-
CARBON-MONROE-
628 AM EST MON JAN 6 2014
...WIND CHILL WARNING IN EFFECT FROM 1 AM TUESDAY TO 6 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-071130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
628 AM EST MON JAN 6 2014
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST
TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 6 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
FREEZING SPRAY ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
FREEZING SPRAY ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Strong Wind, New Castle
- When
- January 6, 7:00 AM EST to 8:00 AM EST
- Where
- New Castle forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Strong Wind, Kent
- When
- January 6, 7:30 AM EST to 9:00 AM EST
- Where
- Kent forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
Strong Wind, Inland Sussex
- When
- January 6, 8:00 AM EST to 9:00 AM EST
- Where
- Inland Sussex forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Delaware Beaches
- When
- January 6, 8:00 AM EST to 9:00 AM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Inland Sussex
- When
- January 6, 9:00 PM EST to January 7, 3:00 AM EST
- Where
- Inland Sussex forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $3,000
- Reported by
- WLON
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Delaware Beaches
- When
- January 6, 9:00 PM EST to January 7, 3:00 AM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $3,000
- Reported by
- WLON
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Illinois, January 6 to 7, 20144 deaths · 18 events
- High Surf in Guam, January 6 to 11, 20143 deaths · 1 injured · 1 event
- Extreme Cold and Winter Weather in Ohio, January 6 to 7, 20141 death · $605,000 · 10 events
- Extreme Cold in Illinois, January 6 to 7, 20141 death · 35 events
- Winter Weather in Missouri, January 6, 20141 death · 2 injured · 1 event
- Cold and Winter Weather in Kentucky, January 6 to 7, 20141 death · 6 events
- Extreme Cold in West Virginia, January 6 to 7, 2014$2.3 million · 34 events
- Extreme Cold in Kentucky, January 6 to 7, 2014$500,000 · 4 events
- Blizzard and Lake-Effect Snow in New York, January 6 to 8, 2014$260,000 · 12 events
- High Wind in New York, January 6, 2014$100,000 · 52 kt wind · 7 events
- Extreme Cold in Virginia, January 6 to 7, 2014$100,000 · 2 events
- Cold in Alabama, January 6 to 7, 201439 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492940, 492941, 492942, 492943, 492944, 492945.